MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203841
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that after completion of a labral repair with a suturefix ulta anchors.It was noted on the x-ray image a foreign body.It was a part of the anchor deployment device.The object was retrieved from the patient.Five anchors where used and it is unsure which device malfunctioned.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information or product becomes available to assist with evaluation, the complaint will certainly be revisited.
 
Additional Manufacturer Narrative
Four 72203841 suturefix ultra anchor xl devices returned.Complaint correspondence and attachments indicate that the following complaints were all related: c-(b)(4), c-(b)(4), c-(b)(4), c-(b)(4), and c-(b)(4) (c-(b)(4) closed as duplicate of c-(b)(4)).The complaint stated: "it was reported that after completion of a labral repair with a suturefix ultra anchors.It was noted on the x-ray image a foreign body.It was a part of the anchor deployment device.The object was retrieved from the patient.Five anchors where used and it is unsure which device malfunctioned.Retrieval of this foreign body took approx.2 hours with prolonged anesthesia time and traction on patient's lower leg." all five complaints were opened for the same failure.The container held four used devices.It was labeled as c-(b)(4).That complaint was routed to evaluation in (b)(4) and closed.These four are therefore the related remaining four devices.Because the devices are not labeled individually, they were evaluated together.The devices were all returned without suture or anchor.The devices were previously deployed.The outer insertion shafts are straight and undamaged.None of the nose tubes dented or bent.The inner shaft fork tines are intact on each insertion device.There is no obvious failure accounted for on any device.They are simply tainted and missing their suture/anchors.No root cause associated with the manufacture of this device was confirmed.

Brand Name
SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7608477
Report Number1219602-2018-00755
Device Sequence Number1424415
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public(01)00885554030051(17)220414(10)50658875
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model Number72203841
Device Catalogue Number72203841
Device Lot Number50658875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/23/2018
10/23/2018
Initial Report FDA Received Date06/17/2018
Supplement Report FDA Received Date07/24/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;